Kentucky, 2024

Flash Flood and Damaging Winds in Kentucky, June 29, 2024

June 29, 2024 · NWS RLX · 8 events in 2 counties and zones

On the afternoon of June 29th, strong to severe thunderstorms quickly developed during peak heating hours with the help of a nearby cold front and unseasonably hot temperatures across northeast Kentucky. Strong wind gusts accompanying these storms caused several areas of downed trees and power lines in Greenup and Boyd Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

On the afternoon of June 29th, strong to severe thunderstorms quickly developed during peak heating hours with the help of a nearby cold front and unseasonably hot temperatures across northeast Kentucky. Strong wind gusts accompanying these storms caused several areas of downed trees and power lines in Greenup and Boyd Counties. There was also an instance of flash flooding in downtown Ashland, where a passing storm produced heavy downpours that flooded a local road during the afternoon and into the evening of the 29th. Storms quickly progressed into West Virginia that evening, bringing the risk of severe weather to an end that day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 29, 7:24 PM EST, 29 minutes earlier.

Area forecast discussion, Jun 29, 7:24 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
824 PM EDT Sat Jun 29 2024

.SYNOPSIS...
Very warm and humid, with strong, heavy storms possible tonight
into Sunday. A cold front brings an end to threat Sunday
afternoon. Dry to start the week, becoming hot again Tuesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 820 PM Sunday...

Convection associated with a series of mid-level short wave
troughs along the southern edge of the westerlies, ahead of a
cold front back across the Great Lakes and Midwest, was
gradually waning in intensity. Severe Thunderstorm Watch 483
could be let go a bit early if this trend continues.

However, very warm and humid air in place, evinced by 8 PM
temperatures still up around 90 F across southern portions of
the lowlands, not affected by thunderstorms yet today, dew
points in the lower 70s, and PW values in the 2-2.25 inch range,
will support convection on through the night tonight, along
with the locally heavy rainfall threat.

The heavy rain threat could be realized via repetitive storms
north where motion is faster, and slower moving storms south of
the southern edge of the westerlies, as evinced by one such
cell just west of the forecast area and just south of the Ohio
River, around 8 PM this evening.

Temperatures were raised tonight to reflect the very warm to hot
conditions this evening.

As of 440 PM Saturday...

Isolated strong to severe thunderstorms in north central WV have
warranted inclusion of this area in Severe Thunderstorm Watch
483, which extends eastward through the WV and MD panhandles.

The storms were the tail end of a line of storms that extended
northeastward through PA, and into a more general area of
showers in eastern NY and New England, all along a mid-level
short wave trough axis. Northern WV was at the southern edge of
this axis/westerlies and better deep layer shear. Strong heating
continued downstream of these storms amid sunshine.

That portion of the watch in our county warning area being the
tail end of it, it may not quite be needed all the way up until
its 02Z/10 PM EDT expiration time.

As of 140 PM Saturday...

Key Point:
* Severe storms and heavy downpours possible this afternoon
  and evening.

A few showers and storms are possible early this afternoon, then a
more organized line of convection is expected to arrive by late
afternoon and trudge east across the area through the evening while
a shortwave passes overhead and a cold front approaches from the
west.

Moisture will feed into the area out ahead of the front, allowing
precipitable water values to climb to 2 to 2.25 inches by the end of
the day. Such high moisture should support heavy downpours which
could create a few localized flooding issues in poor drainage or low-
lying areas. Along with moisture, daytime heating will contribute to
increasingly unstable conditions. During the late afternoon and
evening, moderate to strong instability is expected to support
isolated to scattered severe storms. The environment will be most
favorable for a damaging wind threat; however, there is also a low
(2-4%) risk for tornadoes in the northern third of the CWA.

At least a few showers and storms may persist overnight amid warm
and muggy conditions. On Sunday, more showers and storms form
ahead of and along the cold front -- which is expected to reach
southeast Ohio in the morning and then sweep east across the
CWA. A stronger storm or two could be possible during the
frontal passage, then precipitation should gradually taper off
from west to east behind the front during the latter half of the
day.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
As of 100 PM Saturday...

The beginning of the new calendar month opens up with pleasant
weather in the wake of the weekend frontal passage. A brief
reprieve from the overbearing temperatures and dry weather will
arrive in the form of high pressure spreading over the Ohio
Valley. Afternoon highs are progged to only reach the upper 70s
in the central lowlands and the 60s along the mountains.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 100 PM Saturday...

Upper level ridging will continue to support dry weather on
Tuesday, with temperatures returning to seasonable for this time
of year.Pressure height rises will translate into a rise in
temperatures beginning on Tuesday and heading into highs
extending into the 90s across the lower elevations. The ridge
begins to flatten and sink down into the southern half of the
country on the 4th of July, making way for a frontal boundary
and its associated line of showers and storms. Models remain on
track with this boundary struggling to surpass the forecast area
on Thursday, becoming stationary over the area for the end of
the week. Maintained central guidance chance to likely POPs for
this timeframe, and held onto convection even during the
overnight hours due to the persnickety front hanging about
during the holiday weekend.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 820 PM Saturday...

Showers and thunderstorms will continue to be in the area
until a cold front crosses on Sunday. While the intensity of
the strongest storms will diminish, the very warm and humid air
in place will support thunderstorm development/maintenance
throughout the night. Even sub-severe, any thunderstorm tonight
into Sunday can produce strong wind gusts, and IFR to brief
VLIFR conditions.

The cold front should cross the area from west to east Sunday
afternoon, although there will be a prefrontal wind shift west
to east Sunday morning, with MVFR stratocumulus settling in
even before dawn Sunday. This stratocu will gradually lift and
break up from west to east Sunday afternoon.

The threat for thunder on Sunday will be low and diminishing,
except for a slight uptick in the threat over the southern
mountains /BKW/ Sunday afternoon.

Light south to southwest surface flow tonight, except strong
and gusty from the southwest to northwest in thunderstorms, will
become light west behind the prefrontal wind shift Sunday
morning, and then light northwest behind the cold front Sunday
afternoon.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z
MONDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Coverage of storms tonight into Sunday may
vary from the forecast. Amendments may be needed for lower flight
category within storms or heavy rain. IFR ceilings are possible
along the mountains Sunday morning.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       21   22   23   00   01   02   03   04   05   06   07   08
EDT 1HRLY       17   18   19   20   21   22   23   00   01   02   03   04
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    M    H    H    H    H    H    H    H    H    H

AFTER 00Z MONDAY...
IFR possible in stratus, at least in and near the mountains,
overnight Sunday night into Monday morning. Brief IFR possible
in showers and thunderstorms Thursday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...MEK/TRM/JLB
NEAR TERM...TRM/JLB
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...TRM
Hazardous weather outlook, Jun 29, 3:25 PM EST, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
425 PM EDT Sat Jun 29 2024

WVZ008-016>020-028>032-039-040-521-522-525-526-302030-
Jackson WV-Roane-Wirt-Calhoun-Ritchie-Doddridge-Braxton-Gilmer-Lewis-
Harrison-Taylor-Upshur-Barbour-Northwest Webster-Southeast Webster-
Northwest Randolph-Southeast Randolph-
425 PM EDT Sat Jun 29 2024

...SEVERE THUNDERSTORM WATCH 483 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of central,
northeast and northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Isolated flash flooding is also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms Sunday could become severe, especially in the
afternoon.

Isolated flash flooding is also possible Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>007-
009>011-013>015-024>027-033-034-515>520-523-524-302030-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Mingo-Logan-
Boone-Clay-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Pocahontas-Southeast Pocahontas-
425 PM EDT Sat Jun 29 2024

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Tonight.

Thunderstorms this afternoon into late evening could become severe.

Isolated flash flooding is also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms Sunday could become severe, especially in the
afternoon.

Isolated flash flooding is also possible Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

TRM

In the hours before

Local storm report, Jun 29, 2:49 PM EST, 5 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
349 PM EDT Sat Jun 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     Tstm Wnd Dmg     10 SSW Mineral Wells    39.06N 81.61W
06/29/2024                   Wood               WV   911 Call Center

            Multiple trees down at the intersection of
            Pond Creek Road and Joshus Fork Road in
            Rockport.

&&

MEK
Special weather statement, Jun 29, 3:29 PM EST, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
429 PM EDT Sat Jun 29 2024

WVZ020-030-031-292100-
Doddridge WV-Harrison WV-Lewis WV-
429 PM EDT Sat Jun 29 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DODDRIDGE...
NORTHERN LEWIS AND SOUTHWESTERN HARRISON COUNTIES THROUGH 500 PM
EDT...

At 429 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Salem, or 14 miles northwest of Weston, moving
east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clarksburg, Nutter Fort, Salem, Jackson Mill, West Milford, Lost
Creek, Jane Lew, Blandville, Avon, Grove, Leopold, Wolf Summit, New
Milton, and Despard.

This includes the following highways...
 Interstate 79 between mile markers 102 and 112.
 Route 50 in West Virginia between mile markers 65 and 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern West Virginia.

&&

LAT...LON 3911 8079 3926 8076 3935 8033 3904 8032
TIME...MOT...LOC 2029Z 264DEG 18KT 3918 8066

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MEK
Special weather statement, Jun 29, 4:00 PM EST, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Charleston WV
500 PM EDT Sat Jun 29 2024

WVZ030-031-039-040-525-292130-
Barbour WV-Northwest Randolph WV-Harrison WV-Upshur WV-Lewis WV-
500 PM EDT Sat Jun 29 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEWIS...
NORTHEASTERN UPSHUR...BARBOUR AND SOUTHEASTERN HARRISON COUNTIES
THROUGH 530 PM EDT...

At 500 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jackson Mill, or 7 miles northeast of Weston, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Philippi, Audra State Park, Belington, Jackson Mill, West Milford,
Lost Creek, Jane Lew, Moatsville, Volga, Century, Nestorville,
Hodgesville, and Galloway.

This includes Interstate 79 between mile markers 103 and 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern and northeastern West Virginia.

&&

LAT...LON 3898 7984 3908 8050 3922 8049 3924 7983
TIME...MOT...LOC 2100Z 271DEG 42KT 3913 8040

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MEK
Special weather statement, Jun 29, 5:41 PM EST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Charleston WV
641 PM EDT Sat Jun 29 2024

WVZ008-016>020-029-030-292315-
Calhoun WV-Jackson WV-Doddridge WV-Roane WV-Wirt WV-Ritchie WV-
Lewis WV-Gilmer WV-
641 PM EDT Sat Jun 29 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN CALHOUN...SOUTHERN
RITCHIE...SOUTH CENTRAL DODDRIDGE...NORTHERN GILMER...NORTHWESTERN
LEWIS...SOUTHERN WIRT...NORTHWESTERN ROANE AND EAST CENTRAL JACKSON
COUNTIES THROUGH 715 PM EDT...

At 641 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Harrisville to 7 miles
southeast of Elizabeth to Sandyville. Movement was east at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Glenville, Grantsville, Sandyville, Jackson Mill, Reedy, Auburn,
Cherry, Smithville, Mount Zion, Newberne, Lucille, Alum Bridge, Big
Springs, Berea, Brohard, Tanner, Macfarlan, Annamoriah, Burnt House,
and Camden.

This includes Interstate 77 in West Virginia between mile markers 143
and 145.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern, central, north central and northwestern West Virginia.

&&

LAT...LON 3913 8040 3894 8079 3881 8128 3889 8180
      3902 8143 3914 8115 3915 8048
TIME...MOT...LOC 2241Z 266DEG 29KT 3907 8101 3896 8134 3889 8166

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JMC
Special weather statement, Jun 29, 6:59 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Charleston WV
759 PM EDT Sat Jun 29 2024

WVZ031-032-040-300030-
Barbour WV-Harrison WV-Taylor WV-
759 PM EDT Sat Jun 29 2024

...STRONG THUNDERSTORMS WILL IMPACT TAYLOR...NORTHERN BARBOUR AND
EAST CENTRAL HARRISON COUNTIES THROUGH 830 PM EDT...

At 759 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Newburg to near Grafton to near
Bridgeport. Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Grafton, Philippi, Bridgeport, Stonewood, Anmoore, Flemington,
Moatsville, Rosemont, Knottsville, Nestorville, Meadland, Tygart Lake
State Park, Thornton, and Galloway.

This includes Interstate 79 between mile markers 114 and 117.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern and northeastern West Virginia.

&&

LAT...LON 3921 7981 3920 7983 3916 7983 3915 7984
      3914 7990 3921 8035 3932 8020 3943 7996
      3943 7989 3930 7989 3929 7986 3924 7985
      3923 7981
TIME...MOT...LOC 2359Z 272DEG 26KT 3937 7994 3927 8003 3924 8018

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JMC
Special weather statement, Jun 29, 7:47 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Charleston WV
847 PM EDT Sat Jun 29 2024

KYZ101>103-OHZ087-300115-
Boyd KY-Greenup KY-Carter KY-Lawrence OH-
847 PM EDT Sat Jun 29 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BOYD...GREENUP...
NORTH CENTRAL CARTER AND WESTERN LAWRENCE COUNTIES THROUGH 915 PM
EDT...

At 846 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rosemount to near Camp Dix. Movement was
east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ashland, Ironton, Coal Grove, Cannonsburg, Lake Vesuvius, Greenup,
Greenbo Lake, Oldtown, Naples, Load, Letitia, Franklin Furnace,
Flatwoods, Russell, Vernon, Raceland, Worthington, South Shore,
Wurtland, and Bellefonte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3849 8319 3855 8310 3859 8307 3863 8307
      3868 8303 3873 8303 3872 8298 3875 8292
      3875 8288 3861 8285 3857 8281 3860 8274
      3868 8276 3868 8270 3875 8270 3875 8266
      3880 8265 3879 8258 3838 8269 3846 8319
TIME...MOT...LOC 0046Z 280DEG 35KT 3880 8303 3849 8316

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JMC

The radar

The Cincinnati radar (KILN), 104 km away, was scanning. The volume nearest the first event began at 00:54 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Greenup

When
June 29, 7:53 PM EST
Where
Greenup County, 0.47 mi SE of South Portsmouth
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
38.725, -83.014

Trees and power lines were blown down in South Portsmouth.

Thunderstorm Wind, Greenup

When
June 29, 8:31 PM EST
Where
Greenup County, 0.84 mi NW of Bellefonte
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.490, -82.689

Trees were downed at Bellefonte Princess Road and Country Club Drive in Bellefonte.

Thunderstorm Wind, Greenup

When
June 29, 8:31 PM EST
Where
Greenup County, 1.07 mi W of Russell
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
38.530, -82.700

A downed tree blocked Poplar Street in Russell.

Thunderstorm Wind, Boyd

When
June 29, 8:32 PM EST
Where
Boyd County, 0.95 mi SE of Winslow
Measured
50 kt (58 mph) estimated gust
Property damage
$100
Reported by
911 Call Center
Coordinates
38.439, -82.659

Large tree limbs that fell along Boy Scout Road blocked one lane of traffic.

Thunderstorm Wind, Boyd

When
June 29, 8:32 PM EST
Where
Boyd County, 0.16 mi ESE of Bellefonte
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.479, -82.677

Power lines were downed and arced along Main Street in Bellefonte.

Thunderstorm Wind, Greenup

When
June 29, 8:33 PM EST
Where
Greenup County, 0.88 mi W of Russell
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.531, -82.696

Downed trees were observed at Railroad Street.

Thunderstorm Wind, Boyd

When
June 29, 8:36 PM EST
Where
Boyd County, 1.43 mi SSE of Ashland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.451, -82.621

A tree and adjacent power lines were blown down along Mound Street near Ashland.

Flash Flood, Boyd

When
June 29, 8:50 PM EST to 11:50 PM EST
Where
Boyd County, 1.23 mi ENE of Westwood to 1.12 mi ENE of Westwood
Cause
Heavy Rain
Reported by
Public
Coordinates
38.485, -82.648

In Ashland, Front Street was flooded for a brief period of time.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2024Every state in 2024This day in weather historyWarnings in Kentucky, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1181814, 1181808, 1181809, 1181811, 1181813, 1181810, 1181812, 1181815.